Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 2004, Volume 72, Issue 2

Ordinally Bayesian Incentive Compatible Voting Rules
p. 523-540

Dipjyoti Majumdar, Arunava Sen

We study strategic voting after weakening the notion of strategy‐proofness to . Under OBIC, truth‐telling is required to maximize the expected utility of every voter, expected utility being computed with respect to the voter's prior beliefs and under the assumption that everybody else is also telling the truth. We show that for a special type of priors, i.e., the uniform priors, there exists a large class of social choice functions that are OBIC. However, for priors that are generic in the set of independent beliefs, a social choice function is OBIC only if it is dictatorial. This result underlines the robustness of the Gibbard–Satterthwaite Theorem.

Log In To View Full Content

Journal News